Chronic Pain Support Group

Physicians and professionalsdefine pain as chronic if it lasts longer than three to six months and is persistent. It's distinct from acute pain that is a direct result of injury or trauma. This support group is dedicated to those suffering from chronic pain. Discuss treatments that have worked for you, find advice for your specific experience, and find support. You're not alone in your pain.

4 Online

Doctor did not renew Tramadol Rx

Hi,


My spine specialist suggested I use Tramadol for my pain in the lumbar due to a ruptured disc, the Rx called out for 50mg 1-2 three times a day, I guess for legl reasons he only would give 50 at a time, so every 16 days or so, this has been going on for 3 months. last week I asked the pharmacy to renew the Rx, but the doctor didn't do it, so I called the pharmacy today to ask, they suggested I call the doctor, I left a message, but no reply. I reminded the pharmacy and the doctors office about the medication having to be tapered and not stopped cold turkey, pharmacy said since it is a controlled substance they can't give me any to hold me over. I didn't take the afternoon dose, so I have one left for the morning. The good thing, I am going to my new pain doctor for imaging, so maybe I will ask him about it. 


Either that or I can call my GP and at least get anti siezure meds just in case. 


I imagine OldCeper will have some input on this... No I told you so's aloud! ;)


Replies

billwfriend
billwfriend

That sux jon hope someone helps out
Jonsparky
Jonsparky

Took my last one this morning, we will see where the chips fall...
Jonsparky
Jonsparky

Jonsparky 05/04/2017
What a day... Kept calling the doctors office about the Rx, the operator informed me that the assistant would contact me at th end of the day, I then asked to talk to the doctor, she said she would not pull him out for that... so after getting back to my place up in the sticks, I get a message that the paper script is waiting for me at the office, which was a hour drive through rush hour traffic, and it was already 3:30 pm when I started, got there around 4:20, (luckily the police didn't stop me), then drove back another hour to Costco pharmacy with the Rx, I handed it to the lady, she said, gee, the doctor could have called it in... If this wasn't passive agressive, then it was just more incompetence from another specialist on my short list for dumping.
On the plus side, I got my meds eventually, and also got my US imaging of my hands.
The hands and wrists are pretty trashed, my wrist has a huge bone growth arch by the eroded lunate bone, there is also a floating body, something that broke off, and is floating in and out of the joint, the same with my thumb, lots of bone erosion... It is amazing I can still use my hands, I guess I will be seeing my hand surgeon at some point.
I am totally exausted, tomorrow I go for a Remicade infusion for 3 hours, I need a medical vacation...
OlderCPer
OlderCPer

Jon,

I would never say I told you so. I will say I'm concerned that your taking 3oo mgs of Tramadol every day. 400 mgs is the daily max and nobody should ever take that much. You're an adult my friend you can take the meds you think are helping you.

The one thing I will tell you is living with a Grand Mal Seizure Disorder from taking an unsafe and dangerous drug for too long is not fun. Having to have to fill out a 26 page Medical Report every 6 months with all of your Dr.'s and Specialists, from the DMV to keep your Drivers License is not fun. Sleeping like a baby with body pillows on all sidee of you in bed, is not fun. And waking up on the floor with a bloody nose, the bedside table a shambles, having pee'd yourself, bruised, bloody and a body that aches/hurts in places you don't remember it even having muscles and tendons in those places, and not knowing what the hell happened.....that is really not fun.

The only thing I'll say about Tramadol is that it is highly dangerous, highly addictive and a bitc* to detox off of.

Take care my friend, and please be safe.

Kat
Jonsparky
Jonsparky

I am taking 150mg a day, that is 50mg x 3.
Thanks for the thought.
akacountrygirl
akacountrygirl

Your GP should be able to prescribe Tramadall. I don't get it though. The pain doctor could write the rx for 100 mg and you could break them in two. I myself would question why he gave you only enough for 15 or so days. I have several controlled subs and I always get a month supply. Best wishes
Jonsparky
Jonsparky

It was my spinal surgeon that gave me the Rx, I don't know why he only prescribed 50 at a time... I will probably get them from my pain doctor, he would be a little more responsable...
OlderCPer
OlderCPer

Most likely because they don't want him taking more than the dosage he's on and they don't want him taking it longterm. Surgeons do not prescribe long term narcotic meds, they don't have the power to do so anymore unless they also have a Specialty Degree as a Pain Management Dr. They also don't want patients to have the ability to police their own meds by having to cut them in half and hope they get the proper mg. each time....that is negligence.

People need to understand that these meds are not like aspirin. They're not safe to be tossed around by which ever Dr. you happen to see that day. There is a very valid reason that Pain Management Dr.'s should be doing the Pain Management and Pain Medication Management.

If a person is taking psych meds that affect your Serotonin, then adding Tramadol to the mix can become very deadly, very quick. A GP or Surgeon is not going to know that necessarily because they haven't studied the medication and all that it does. Tramadol is not just a pain med it also works as an anti-depressant.

And I can assure you from personal experience laying in a hospital bed for a month trying to Survive Serotonin Storm is not something anyone should ever have to do.....it makes chronic pain look like a boo-boo that needs a bandaid.
Posts You May Be Interested In:
  • LittleSadie

    Who doesn't love a chocolate fountain?

    3
  • Gecko3943

    A few things...

    1
    I am on invega for my bipolar/schizoaffective disorder I'm also a good bit of medications. Lately my moods are all over. I go between feeling angry scared and sad. They come and go throughout the day. Today this guy passed me and went up to another dude walkin behind me. First one disappeared. The other one was following me and i warned my family and they acted like i had 2 heads. I always get...